Alert archive / Michigan / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 98, NWS Grand Rapids, MI

August 25, 20144 counties in Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Aug 25, 2014, 4:09 PM EDT for 4 counties in Michigan. It was in force for 20 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 25, 2014, 4:09 PM EDT (20:09 UTC)
Expired
Aug 25, 2014, 4:29 PM EDT
In force
20 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Barry County, MI, Calhoun County, MI, Eaton County, MI, Kalamazoo County, MI

The radar

The Grand Rapids radar (KGRR), 61 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 25, 4:10 PM EDTTSTM WND DMG3 Wsw Hickory Corners, MICOUNTY DISPATCH INDICATED A HANDFUL OF TREES DOWN IN PRAIRIEVILLE TOWNSHIP.
Aug 25, 4:15 PM EDTTSTM WND GST 601 S South Gull Lake, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2014-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 65 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2014-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
65 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
783 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

850 
WUUS53 KGRR 252009
SVRGRR
MIC015-025-045-077-252100-
/O.NEW.KGRR.SV.W.0098.140825T2009Z-140825T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
409 PM EDT MON AUG 25 2014

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BARRY COUNTY IN SOUTHWEST MICHIGAN...
  NORTHERN CALHOUN COUNTY IN SOUTH CENTRAL MICHIGAN...
  SOUTHWESTERN EATON COUNTY IN SOUTH CENTRAL MICHIGAN...
  NORTHEASTERN KALAMAZOO COUNTY IN SOUTHWEST MICHIGAN...

* UNTIL 500 PM EDT

* AT 407 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HICKORY
  CORNERS...AND MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  BATTLE CREEK...       RICHLAND...           BELLEVUE...
  AUGUSTA...            OLIVET...             CONVIS TWP...
  LEE TWP...            BEDFORD...            SPRINGFIELD...
  ASSYRIA...            BANFIELD...           HICKORY CORNERS...
  LACEY...              DOWLING...            DELTON...
  HIGHLAND PARK...      GULL LAKE...          YORKVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4253 8483 4229 8485 4235 8551 4253 8550
TIME...MOT...LOC 2009Z 273DEG 22KT 4243 8538

HAIL...0.75IN
WIND...60MPH

$$

93
1 follow-up statement
146 
WWUS53 KGRR 252029
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
429 PM EDT MON AUG 25 2014

MIC015-025-045-077-252038-
/O.CAN.KGRR.SV.W.0098.000000T0000Z-140825T2100Z/
BARRY MI-CALHOUN MI-EATON MI-KALAMAZOO MI-
429 PM EDT MON AUG 25 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KALAMAZOO...
SOUTHWESTERN EATON...NORTHERN CALHOUN AND SOUTHERN BARRY COUNTIES IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 4253 8483 4229 8485 4235 8551 4253 8550
TIME...MOT...LOC 2028Z 273DEG 22KT 4242 8522

$$

93

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 4:01 PM EDT, 8 minutes earlier.

Area forecast discussion, Aug 25, 4:01 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
401 PM EDT MON AUG 25 2014

LATEST UPDATE...
MESOSCALE DISCUSSION

.MESOSCALE DISCUSSION...
ISSUED AT 400 PM EDT MON AUG 25 2014

LIMITED SEVERE/FLOODING THREAT CONTINUES FOR AREAS SOUTH OF
INTERSTATE 96. ONLY ONE STORM APPEARED TO BE SEVERE SO FAR THIS
AFTERNOON AS STRONG OUTFLOW...IN EXCESS OF 55 KNOTS...WAS BRIEFLY
NOTED ON RADAR ALONG WITH A SHARP REFLECTIVITY GRADIENT ON THE
LEADING EDGE. WEAK SHEAR PROFILES HAVE MEANT THAT UPDRAFTS HAVE
BEEN SHORT LIVED WITH THE MAIN THREAT BEING WET MICROBURSTS AS
CORES COLLAPSE.

STRONG SFC BASED INSTABILITY IS CURRENTLY ACROSS THE SOUTHEAST
FORECAST AREA WITH SFC TEMPS NEAR 90 AND DEW POINTS AROUND 70.
COVERAGE AND INTENSITY OF STORMS SHOULD DIMINISH AS SFC HEATING
WANES NEXT FEW HOURS.

&&

.SYNOPSIS...
ISSUED AT 328 PM EDT MON AUG 25 2014

SHOWERS AND THUNDERSTORM CAN BE EXPECTED ACROSS SOUTHERN LOWER
MICHIGAN TONIGHT THROUGH TUESDAY. AFTER ANOTHER HUMID DAY ON
TUESDAY...DRIER AIR WILL BE MOVING IN FOR WEDNESDAY.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 328 PM EDT MON AUG 25 2014

A LINE OF THUNDERSTORMS WILL BE AFFECTING AREAS SOUTH OF
INTERSTATE 96 THIS EVENING. SOME OF THE STORMS WILL CONTAIN HEAVY
RAIN AND A FEW COULD HAVE HIGH WINDS AND HAIL. THE SHOWERS AND
THUNDERSTORMS WILL DIMINISH OVERNIGHT AS INSTABILITY
DECREASES...THEN RAMP UP AGAIN ON TUESDAY WITH THE SFC FRONT
SLOWLY MOVING SOUTH. EXPECT DRYING FROM NORTH TO SOUTH LATE
TUESDAY AND TUESDAY NIGHT WITH A PUSH OF COOLER AND MUCH LESS
HUMID AIR ARRIVING BY WEDNESDAY.

.LONG TERM...(THURSDAY THROUGH MONDAY)
ISSUED AT 320 PM EDT MON AUG 25 2014

HIGH PRESSURE OVER THE GREAT LAKES WILL QUICKLY GIVE WAY TO LOW
PRESSURE MOVING EAST FROM THE PLAINS. THURSDAY LOOKS MAINLY DRY WITH
THE HIGH STILL IN CONTROL. HOWEVER THURSDAY NIGHT THROUGH SUNDAY
LOOKS TO BE RATHER WET AS THE LOW MOVES EAST ACROSS NORTHERN LOWER
MICHIGAN AND THE TRAILING COLD FRONT BECOMING SOMEWHAT HUNG UP OVER
THE CENTRAL CWA FRIDAY AS A TRAILING LOW RIDES NORTHEAST ALONG THE
BOUNDARY. THE GFS IS QUITE A BIT QUICKER THAN THE ECMWF AND WOULD
MOVE THE COLD FRONT EAST QUICKER RESULTING IN A DRY SUNDAY. THE
ECMWF ON THE OTHER HAND IS QUITE A BIT SLOWER AND LINGERS PCPN INTO
MONDAY. HIGHS 75-80 ARE EXPECTED THROUGH THE PERIOD.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 139 PM EDT MON AUG 25 2014

A STORMY AFTERNOON IS EXPECTED AS A BROKEN LINE OF TSRA SLOWLY
DROPS SOUTHEAST ACROSS THE TAF SITES. GIVEN THE HIGH MOISTURE
CONTENT OF THE STORMS...HEAVY RAIN WILL LIMIT VSBYS TO 2SM. IT'S
POSSIBLE VSBYS COULD FALL TO A MILE. PCPN WILL DIMINISH THIS
AFTERNOON BUT POTENTIALLY REDEVELOP TUESDAY MORNING AS A COLD
FRONT MOVES THROUGH.

MVFR FOG WILL LIKELY DEVELOP AFTER 06Z.

&&

.MARINE...
ISSUED AT 328 PM EDT MON AUG 25 2014

WIND AND WAVES WILL BE RELATIVELY LIGHT TONIGHT THROUGH WEDNESDAY
NIGHT EXCEPT FOR AREAS SOUTH OF MUSKEGON WHERE THEY MAY BE LOCALLY
HIGHER IN THUNDERSTORMS. FOG MAY REDUCE VISIBILITY BELOW A MILE
TONIGHT.

&&

.HYDROLOGY...
ISSUED AT 328 PM EDT MON AUG 25 2014

HEAVY RAIN MAY CAUSE LOCALIZED FLOODING TONIGHT AND TUESDAY SOUTH
OF INTERSTATE 96.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
&&

MESOSCALE...OSTUNO
SYNOPSIS...OSTUNO
SHORT TERM...OSTUNO
LONG TERM...93
AVIATION...93
HYDROLOGY...OSTUNO
MARINE...OSTUNO
Hazardous weather outlook, Aug 25, 6:38 AM EDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
638 AM EDT MON AUG 25 2014

MIZ037>040-043>046-050>052-056>059-064>067-071>074-261045-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
638 AM EDT MON AUG 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

STRONG THUNDERSTORMS ARE POSSIBLE...ESPECIALLY THIS AFTERNOON AND
EVENING...BETWEEN 100 PM AND MIDNIGHT. WIND GUSTS IN EXCESS OF 50
MPH AND HAIL TO NEAR ONE INCH IN DIAMETER ARE POSSIBLE WITH THE
STRONGEST STORMS. ANY STORM TODAY WILL BE CAPABLE OF TORRENTIAL
RAINS...MAKING LOCALIZED FLOODING A THREAT.

HEAT INDEX VALUES MAY PUSH INTO THE LOWER TO MIDDLE 90S FOR A TIME
THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL THUNDERSTORMS ARE EXPECTED TUESDAY AND AGAIN FROM
THURSDAY NIGHT INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.

LMZ844>849-261045-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
638 AM EDT MON AUG 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

STRONG THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT OVER LAKE
MICHIGAN. WIND GUSTS IN EXCESS OF 35 KNOTS AND HAIL ARE
POSSIBILITIES. AREAS OF DENSE FOG MAY FORM AS WELL TODAY AND
TONIGHT AS MOIST AIR MOVES OUT OVER THE LAKE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL THUNDERSTORMS ARE EXPECTED TUESDAY AND AGAIN FROM
THURSDAY NIGHT INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.

DUKE

In the hours before

Special weather statement, Aug 25, 1:11 PM EDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
111 PM EDT MON AUG 25 2014

MIZ056>058-064-065-251900-
ALLEGAN-BARRY-IONIA-KENT-OTTAWA-
111 PM EDT MON AUG 25 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM GRAND RAPIDS TO HOLLAND...MOVING
EAST-SOUTHEAST AT 30 MPH.

ISOLATED PEA SIZE HAIL AND WIND GUSTS GREATER THAN 40 MPH ALONG
WITH...FREQUENT LIGHTNING AND...BRIEF DOWNPOURS WITH LOCAL STREET
FLOODING...ARE POSSIBLE THROUGH 300 PM EDT.

SPECIFIC LOCATIONS INCLUDE...
  GRAND RAPIDS...       HASTINGS...           IONIA...
  PLAINWELL...          WAYLAND...            MIDDLEVILLE...
  LOWELL...             LAKE ODESSA...        BELDING...
  SARANAC...            NASHVILLE...          PORTLAND...
  HUBBARDSTON...        GRANDVILLE...         WALKER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY STRUCTURE AS THE STORM APPROACHES. DO NOT
ATTEMPT TO DRIVE ACROSS FLOODED SECTIONS OF ROADWAYS.

&&

LAT...LON 4270 8621 4295 8622 4312 8579 4312 8484
      4277 8484 4277 8507 4242 8507 4242 8628
TIME...MOT...LOC 1707Z 273DEG 30KT 4290 8587

COBB
Local storm report, Aug 25, 2:21 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
221 PM EDT MON AUG 25 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     HEAVY RAIN       2 W ADA                 42.95N 85.53W
08/25/2014  M0.85 INCH       KENT               MI   NWS EMPLOYEE

            RAIN FELL FROM 115PM TO 155PM.

&&
Local storm report, Aug 25, 2:24 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
224 PM EDT MON AUG 25 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 PM     HEAVY RAIN       2 SW LEOTA              44.12N 84.92W
08/25/2014  M0.72 INCH       CLARE              MI   MESONET

            MESONET STATION 2 SW LEOTA /LEOM4/ HEAVY
            RAIN DURATION 6 HOURS.

0215 PM     HEAVY RAIN       1 NW HUDSONVILLE        42.87N 85.87W
08/25/2014  M0.71 INCH       OTTAWA             MI   MESONET

            MESONET STATION 1 NW HUDSONVILLE /DW5570/
            HEAVY RAIN DURATION 6 HOURS.

0204 PM     HEAVY RAIN       GRANDVILLE              42.91N 85.76W
08/25/2014  M0.65 INCH       KENT               MI   MESONET

            MESONET STATION GRANDVILLE /DW6683/ HEAVY
            RAIN DURATION 6 HOURS.

0154 PM     HEAVY RAIN       2 NW BIG RAPIDS         43.72N 85.50W
08/25/2014  M0.56 INCH       MECOSTA            MI   AWOS

            AWOS STATION ROBEN-HOOD ARPT /RQB/ HEAVY
            RAIN DURATION 6 HOURS.

0214 PM     HEAVY RAIN       2 SE HERSEY             43.82N 85.41W
08/25/2014  M0.54 INCH       OSCEOLA            MI   MESONET

            MESONET STATION 2 SE HERSEY /AS071/ HEAVY
            RAIN DURATION 6 HOURS.

0213 PM     HEAVY RAIN       3 ENE GRAND VALLEY      42.99N 85.81W
08/25/2014  M0.52 INCH       OTTAWA             MI   MESONET

            MESONET STATION 3 ENE GRAND VALLEY /DW5733/
            HEAVY RAIN DURATION 6 HOURS.

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Special weather statement, Aug 25, 2:31 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
231 PM EDT MON AUG 25 2014

MIZ057>059-064>067-252030-
ALLEGAN-BARRY-CLINTON-EATON-INGHAM-IONIA-KENT-
231 PM EDT MON AUG 25 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NEAR MIDDLEVILLE TO PORTLAND...MOVING EAST
AT 30 MPH.

ISOLATED PEA SIZE HAIL AND WIND GUSTS GREATER THAN 40 MPH...ALONG
WITH FREQUENT LIGHTNING...AND BRIEF HEAVY DOWNPOURS WITH STREET
FLOODING...ARE POSSIBLE WITH THESE STORMS THROUGH 430 PM EDT.
STORM.

LOCATIONS THAT MAY BE IMPACTED INCLUDE...
  CHARLOTTE...          LANSING...            ST. JOHNS...
  PORTLAND...           GRAND LEDGE...        EATON RAPIDS...
  DEWITT...             LESLIE...             MASON...
  WILLIAMSTON...        WEBBERVILLE...        STOCKBRIDGE...
  MULLIKEN...           OLIVET...             PEWAMO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY STRUCTURE IF STORMS APPROACH. DO NOT
ATTEMPT TO DRIVE ACROSS FLOODED SECTIONS OF ROADWAY.

&&

LAT...LON 4242 8554 4276 8555 4277 8531 4301 8483
      4307 8436 4278 8436 4277 8415 4243 8414
TIME...MOT...LOC 1827Z 273DEG 26KT 4284 8498

COBB
Local storm report, Aug 25, 2:39 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
239 PM EDT MON AUG 25 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     HAIL             HERSEY                  43.85N 85.44W
08/25/2014  M0.25 INCH       OSCEOLA            MI   PUBLIC

            TIME APPROXIMATE FROM RADAR.

&&
Special weather statement, Aug 25, 3:47 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
347 PM EDT MON AUG 25 2014

MIZ064>066-072-073-252045-
ALLEGAN-BARRY-CALHOUN-EATON-KALAMAZOO-
347 PM EDT MON AUG 25 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM NEAR PLAINWELL...MOVING EAST AT 20
MPH.

PEA SIZE HAIL...WIND GUSTS GREATER THAN 40 MPH...CONTINUOUS CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  BATTLE CREEK...       RICHLAND...           DELTON...
  HICKORY CORNERS...    AUGUSTA...            BANFIELD...
  BEDFORD...            SPRINGFIELD...        ASSYRIA...
  LACEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 4250 8505 4223 8512 4238 8572 4255 8566
TIME...MOT...LOC 1947Z 281DEG 16KT 4244 8562

93

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 9:29 AM EDTSpecial Weather StatementGRRMason, Oceana61 min
Aug 25, 10:51 AM EDTSpecial Weather StatementGRRLake, Mason, Muskegon, Newaygo, Oceana, Ottawa114 min
Aug 25, 11:48 AM EDTSpecial Weather StatementGRRKent87 min
Aug 25, 12:18 PM EDTSpecial Weather StatementGRRClare, Isabella, Mecosta, Osceola117 min
Aug 25, 1:11 PM EDTSpecial Weather StatementGRRAllegan, Barry, Ionia, Kent109 min
Aug 25, 2:31 PM EDTSpecial Weather StatementGRRBarry, Clinton, Eaton, Ingham119 min
Aug 25, 2:37 PM EDTSevere Thunderstorm WarningGRRClinton, Eaton, Ionia23 min
Aug 25, 3:47 PM EDTSpecial Weather StatementGRRKalamazoo58 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.